Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

BP & weight connection

my dad is overweight by probably 50+ lbs his doctor told him that losing weight won t help lower his blood pressure , now I m no doctor but isn t there a clear connection between the two and dropping some pounds should lower his bp? he s on two meds should he change dr.s?
Asked On : Fri, 11 Dec 2009
Answers:  1 Views:  202
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Many people who lose weight do have a drop in their blood pressure, but not all. Some forms of hypertension are related to other issues (genetics is one) such as medical conditions. It never hurts to try to lose weight and at least take one contributing factor out of the equation. A second opinion is always an option, but tell your dad to lose the weight first, monitor his blood pressure and if it goes down, I would highly recommend another doctor's opinion. WARNING!! Do not stop taking BP meds without your physicians knowledge!! The results could be devastating. Hope this helps
Answered: Fri, 11 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor